MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 71309012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha revision surgery performed in (b)(6) 2022, the revision surgery failed due to unspecified reasons.A second revision surgery was performed on (b)(6) 2022, it remain unknown which components were revised during this procedure.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
G4 has been updated.
 
Additional Manufacturer Narrative
H11: this complaint has been reassessed based on the existing information made available to smith+nephew.There is no objective evidence to confirm the occurrence of a revision surgery in (b)(6) 2022, as initially indicated by the legal representative of the patient.Consequently, (b)(4) will be updated to a non-valid status.(b)(4) will be kept to reference the patient's revision surgery on (b)(6) 2022 due to metallosis.

Brand Name
SYN POR PLUS HA SO STEM SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21898675
Report Number1020279-2025-00702
Device Sequence Number3553195
Product Code MEH
UDI-Device Identifier03596010459671
UDI-Public3596010459671
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number71309012
Device Lot Number18CM09277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date04/24/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale